Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 05-21-2009, 11:55 PM   #1
Member
crazymusiclvr has no updates.
 
Member Since: Jan 2006
Location: Rochester, NY
Posts: 97
My Mood:

8 yr Member
Default Wellbutrin Side Effects-when are they gone?

Someone help!

I have been taking wellbutrin for a little over a week. It has been doing amazing things for me. I'm dreaming when I sleep (never done that in my life), feeling mentally better, losing weight and I was drinking heavy and don't want a drink. However, I am struggling with the side effects and want to know what is the normal time it takes for them to subside. I know everyone's experience is different but do share if you can. I really want this drug to work but i'll only stick it out for so long.

Thanks!

Lia

p.s. side effects:dry mouth, slightly shaky hands, groggy/tired shortly after I take it.
crazymusiclvr is offline   Reply With Quote
Unread 05-22-2009, 03:33 AM   #2
Member
 
Starbuck1128's Avatar
Starbuck1128 has no updates.
 
Member Since: Apr 2009
Location: Ohio
Posts: 51
My Mood:

5 yr Member
Default Re: Wellbutrin Side Effects-when are they gone?

Should go away in about 2-3 weeks, but the weight loss and good feeling go on and on. Plus, its the only SSRI that doesn't mess with yr. libido big time. It makes me feel smarter. I love it. Hope it works out for you.
__________________
All my best,
Lynn AKA Starbuck1128
Starbuck1128 is offline   Reply With Quote
Unread 05-22-2009, 11:51 AM   #3
Legendary
 
sunrise's Avatar
sunrise is sremptcarly
 
Member Since: Jan 2007
Location: U.S.
Posts: 10,338 (SuperPoster!)
5 yr Member
102 hugs
given
PC PoohBah!
Default Re: Wellbutrin Side Effects-when are they gone?

My only side effect was tremory hands and this would subside as I adapted to the dose, which I ramped up gradually when first starting. But it never did go away for me when I reached my peak of 300 mg daily. I just lived with the shaky hands. Good think I was not a brain surgeon. One of the hardest thing for me to do was turning the pages of a book. After a while, I began taking Vyvanse, a stimulant, and at that time I decreased the Wellbutrin to 150 mg. Tremors improved but still manifest slightly sometimes. I have been on Wellbutrin for almost a year. I really like it. It makes me feel more upbeat and does not deaden any feelings.

Quote:
its the only SSRI that doesn't mess with yr. libido big time
Wellbutrin is not an SSRI, so does not have many of the bad side effects associated with those drugs. It acts on dopamine and norepinephrine. The SSRIs act on serotonin. I have wondered why the SSRIs are often the first class of ADs given to many patients. Why not start with Wellbutrin (at least more frequently than is done now--although not the best choice when high anxiety is co-presenting)? I think I will ask my PNP that next time I see her. (I think she wants me to stop taking it. )
__________________
"Therapists are experts at developing therapeutic relationships."
sunrise is offline   Reply With Quote
Unread 05-22-2009, 03:11 PM   #4
Member
gaugreg1x has no updates.
 
Member Since: Nov 2008
Location: Tampa,FL
Posts: 31
My Mood:

5 yr Member
Smile Re: Wellbutrin Side Effects-when are they gone?

I have had many very vivid memorable dreams while on Wellbutrin as well. I think its sie effects are more tolerable (for me at least) than the SSRIs. The main thing I do not like about Wellbutrin is the increase in anxiety it caused, so Buspar was added. Greg

Quote:
Originally Posted by crazymusiclvr View Post
I have been taking wellbutrin for a little over a week. It has been doing amazing things for me. I'm dreaming when I sleep (never done that in my life), feeling mentally better
Lia
p.s. side effects:dry mouth, slightly shaky hands, groggy/tired shortly after I take it.
gaugreg1x is offline   Reply With Quote
Unread 05-23-2009, 10:44 PM   #5
Member
Slothrop has no updates.
 
Member Since: Oct 2008
Location: Omaha, NE
Posts: 378
My Mood:

5 yr Member
Default Re: Wellbutrin Side Effects-when are they gone?

If you get to a point where everything is great but you still have tremors, you might check out propranolol, an inexpensive blood-pressure med that often successfully reduces tremors.

Propranolol has its own side effect profile, depending on the individual...but for some people it makes "tremory" drugs (lithium is another one) better tolerated.
Slothrop is offline   Reply With Quote
Unread 05-27-2009, 05:05 PM   #6
Member
 
Slick399's Avatar
Slick399 has no updates.
 
Member Since: May 2009
Posts: 149
My Mood:

5 yr Member
Default Re: Wellbutrin Side Effects-when are they gone?

Crzymusiclvr,

My only side effect was the jittery feeling. It also did help me lose weight and kept me feeling like I had a lot of energy. Your side effects could possibly go away in two to three weeks. Good Luck.

Slick
Slick399 is offline   Reply With Quote
Unread 06-03-2009, 02:28 AM   #7
Veteran Member
 
Tumnus's Avatar
Tumnus reconnecting
 
Member Since: Dec 2008
Location: Penryn
Posts: 575
My Mood:

5 yr Member
1 hugs
given
Default Re: Wellbutrin Side Effects-when are they gone?

Quote:
Originally Posted by Slothrop View Post
If you get to a point where everything is great but you still have tremors, you might check out propranolol, an inexpensive blood-pressure med that often successfully reduces tremors.

Propranolol has its own side effect profile, depending on the individual...but for some people it makes "tremory" drugs (lithium is another one) better tolerated.
I've got seriously jittery hands from the Wellbutrin and some anxiety that makes the jitters even worse. The Propranolol helps with both. If you get allergy injections, though, you can't take Propranolol the day before or the day of an injection. It blocks Epinephrine. That's been my only difficulty with the stuff.

I have dry mouth, too, but it's a tolerable enough side effect.
Tumnus is offline   Reply With Quote
Unread 06-05-2009, 09:25 AM   #8
Member
Jfs1228 has no updates.
 
Member Since: May 2009
Location: Ohio
Posts: 30
My Mood:

5 yr Member
Default Re: Wellbutrin Side Effects-when are they gone?

I've been on Wellbutrin for a little over a year (along with Prozac and Trazodone). I didn't notice side effects when I added it. Maybe it's because the ones from the other meds are more noticable!! Like a fool I did try to stop taking it (without consulting my Dr. - I know - STUPID thing to do!). After two days I was dizzy and my mind was in a fog so I started taking it again. It took two weeks to get completely over those feelings. I know when you go off it you need to wean yourself slowly but my prescription ran out and enough things improved in my life that I thought I might be able to get along without it. I see my Dr. next week so I can discuss it with him.

Good luck,
Joe
Jfs1228 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 05:00 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.
SEO by vBSEO

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified